Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 236, NWS Omaha, NE

September 15, 2016Harrison County, Pottawattamie County, Iowa; Douglas County, Washington County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 15, 2016, 4:10 PM CDT for Harrison County, Pottawattamie County, Iowa; Douglas County, Washington County, Nebraska. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2016, 4:10 PM CDT (21:10 UTC)
Expired
Sep 15, 2016, 4:45 PM CDT
In force
35 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harrison County, IA, Pottawattamie County, IA, Douglas County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 21 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 4:10 PM CDTHAIL 1.753 Wsw Bennington, NEGROUND ALMOST HALF COVERED WITH HAIL.
Sep 15, 4:10 PM CDTHAIL 1.753 Wsw Bennington, NEGUST OF 50 KNOTS ALSO ESTIMATED.
Sep 15, 4:24 PM CDTHAIL 1.75Washington, NE
Sep 15, 4:45 PM CDTHAIL 15 Se Blair, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

911 
WUUS53 KOAX 152110
SVROAX
IAC085-155-NEC055-177-152145-
/O.NEW.KOAX.SV.W.0236.160915T2110Z-160915T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 PM CDT THU SEP 15 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARRISON COUNTY IN SOUTHWESTERN IOWA...
  NORTHWESTERN POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
  DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 445 PM CDT

* AT 410 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELKHORN...OR
  10 MILES NORTHWEST OF OMAHA...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WESTERN OMAHA...BLAIR...MISSOURI VALLEY...VALLEY...FORT CALHOUN...
  WATERLOO...KENNARD...ELKHORN...BENNINGTON...BOYS TOWN...
  WASHINGTON...
  DESOTO BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167.
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 441 AND 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 99 AND 117.
 INTERSTATE 29 BETWEEN MILE MARKERS 66 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4120 9617 4131 9636 4165 9609 4149 9580
TIME...MOT...LOC 2110Z 217DEG 27KT 4132 9620 

HAIL...1.00IN
WIND...60MPH
 
$$

MILLER
4 follow-up statements
652 
WWUS53 KOAX 152117
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
417 PM CDT THU SEP 15 2016

IAC085-155-NEC055-177-152145-
/O.CON.KOAX.SV.W.0236.000000T0000Z-160915T2145Z/
HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-
417 PM CDT THU SEP 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN HARRISON...NORTHWESTERN POTTAWATTAMIE...NORTHWESTERN
DOUGLAS AND SOUTHEASTERN WASHINGTON COUNTIES...

AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ELKHORN...OR 11 MILES NORTHWEST OF OMAHA...MOVING NORTHEAST AT 
25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN OMAHA...BLAIR...MISSOURI VALLEY...FORT CALHOUN...
KENNARD...ELKHORN...BENNINGTON...BOYS TOWN...WASHINGTON...
DESOTO BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 441 AND 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 102 AND 114.
 INTERSTATE 29 BETWEEN MILE MARKERS 74 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4125 9612 4133 9634 4134 9633 4163 9610
      4159 9598 4153 9588
TIME...MOT...LOC 2117Z 205DEG 23KT 4136 9619 

HAIL...1.50IN
WIND...60MPH
 
$$

MILLER
761 
WWUS53 KOAX 152125
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
425 PM CDT THU SEP 15 2016

IAC085-155-NEC055-177-152145-
/O.CON.KOAX.SV.W.0236.000000T0000Z-160915T2145Z/
HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-
425 PM CDT THU SEP 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN HARRISON...NORTHWESTERN POTTAWATTAMIE...NORTH
CENTRAL DOUGLAS AND SOUTHEASTERN WASHINGTON COUNTIES...

AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
KENNARD...OR 13 MILES NORTHWEST OF OMAHA...MOVING NORTHEAST AT 25
MPH. THIS STORM PRODUCED GOLFBALL SIZE HAIL 1 MILE NORTH OF
WASHINGTON AT 424 PM CDT. 

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN OMAHA...BLAIR...MISSOURI VALLEY...FORT CALHOUN...
KENNARD...BENNINGTON...WASHINGTON...
DESOTO BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 441 AND 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 102 AND 114.
 INTERSTATE 29 BETWEEN MILE MARKERS 74 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4127 9610 4136 9629 4140 9628 4163 9610
      4159 9598 4153 9588
TIME...MOT...LOC 2124Z 204DEG 23KT 4140 9618 

HAIL...1.75IN
WIND...60MPH
 
$$

MILLER
729 
WWUS53 KOAX 152135
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
435 PM CDT THU SEP 15 2016

IAC085-155-NEC055-177-152145-
/O.CON.KOAX.SV.W.0236.000000T0000Z-160915T2145Z/
HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-
435 PM CDT THU SEP 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN HARRISON...NORTHWESTERN POTTAWATTAMIE...NORTH
CENTRAL DOUGLAS AND SOUTHEASTERN WASHINGTON COUNTIES...

AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
KENNARD...OR 14 MILES NORTH OF OMAHA...MOVING NORTHEAST AT 30 MPH.
ANOTHER STORM WAS NEAR BOYS TOWN AND COULD PRODUCE NICKEL SIZE HAIL.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN OMAHA...BLAIR...MISSOURI VALLEY...FORT CALHOUN...
KENNARD...BENNINGTON...WASHINGTON...
DESOTO BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 441 AND 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 102 AND 114.
 INTERSTATE 29 BETWEEN MILE MARKERS 74 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4127 9610 4136 9629 4140 9628 4163 9610
      4159 9598 4153 9588
TIME...MOT...LOC 2134Z 217DEG 27KT 4146 9612 

HAIL...1.00IN
WIND...60MPH
 
$$

MILLER
407 
WWUS53 KOAX 152145
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
445 PM CDT THU SEP 15 2016

IAC085-155-NEC055-177-152154-
/O.EXP.KOAX.SV.W.0236.000000T0000Z-160915T2145Z/
HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-
445 PM CDT THU SEP 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARRISON...
NORTHWESTERN POTTAWATTAMIE...NORTH CENTRAL DOUGLAS AND SOUTHEASTERN
WASHINGTON COUNTIES WILL EXPIRE AT 445 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS BEEN REPLACED BY A
TORNADO WARNING. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.

REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR PARTS OF
DOUGLAS AND WASHINGTON COUNTIES.

LAT...LON 4127 9610 4136 9629 4140 9628 4163 9610
      4159 9598 4153 9588
TIME...MOT...LOC 2143Z 217DEG 27KT 4146 9612 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:20 PM CDT, 50 minutes earlier.

Area forecast discussion, Sep 15, 3:20 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
320 PM CDT THU SEP 15 2016

.SHORT TERM...(tonight through Sunday)
Issued at 301 PM CDT THU SEP 15 2016

Primary concern tonight is convective development and overall
effects as an upstream trough and cold front move into the region.

Convection has festered most of the morning in northeast NE and
while it was never strong, it was very efficient at generating
rainfall with a report of 4.3 inches in Knox county. Additional
convection has fired in northeast NE this afternoon in response to
the tail end of the first piece of energy moving away from the
region...within an overall very moist environment with PW values
around 150% of normal this morning.

20z objective surface analysis indicated the cold front was well
west of the forecast area, however a subtle warm front had pushed
through the mid Missouri valley with temps now in the lower 80s
across much of the area. Most recent HRRR model continues to
suggest strong and possibly severe storm development in northeast
NE into northwest IA...which may become more west/east oriented
resulting in training of cells through the evening north of the
Platte River. Am concerned that given environmental moisture which
is 1-2 standard deviations above normal, warm cloud depths, high
moisture transport on a continued low level jet, this is an area
that could be primed for flash flooding given 300-500% above
normal rainfall in the last 7 days. Thus will issue a flash flood
watch for a few counties north of the Platte River tonight.
Elsewhere, while heavy rain will be possible with storms as the
upper low pushes in from the west, enough of a cold pool may
develop to help keep storms progressive.

Regarding severe potential tonight, environmental shear of 30-40
knots combined with mixed CAPE of 2000-2500 J/Kg should be
sufficient for rotating storms with wind and hail potential in the
stronger storms, but given decent low level turning near the warm
frontal boundary there will also be a small tornado threat that
we'll have to monitor. Will have fairly high pops 60-80% across
the forecast area tonight, with timing initially in northeast NE,
then spreading east southeast into the remainder of the forecast
area by late evening and overnight.

Storm chances linger in southeast NE on Friday, but should push
east of the forecast area Friday evening.

Dry and mild weather persists Saturday. Models hint at a weak wave
quickly moving across the Plains Saturday night so have added a
slight chance of rain for some areas. Wave should be east of the
area by Sunday with dry weather expected.

.LONG TERM...(Sunday night through Thursday)
Issued at 301 PM CDT THU SEP 15 2016

Dry weather early in the period, with rain chances returning by
Tuesday night through Thursday, although models are not in good
agreement with the GFS more bullish on precip and the ECMWF more
dry.

&&

.AVIATION...(18Z TAFS for KOFK...KLNK and KOMA.)
Issued at 1230 PM CDT THU SEP 15 2016

Visible satellite imagery as of 17z indicates low clouds gradually
mixing out across southeast Nebraska and southwest Iowa, a trend
which should continue northward as we progress through the
afternoon. As such, expect ceilings to gradually lift, though MVFR
conditions may still persist. There is a considerable amount of
uncertainty where and when thunderstorms will develop later today
due to the absence of a well-defined boundary in the area. Current
thinking is that storms may begin to affect the KOFK area by mid
afternoon and continue through this evening. At KOMA and KLNK, the
better thunderstorm chances may be delayed until this evening into
tonight.

&&

.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through late tonight for NEZ015-033-034-
     043>045.

IA...Flash Flood Watch through late tonight for IAZ043-055-056.

&&

SHORT TERM...DeWald
LONG TERM...DeWald
AVIATION...Mead
Hazardous weather outlook, Sep 15, 10:49 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1049 AM CDT THU SEP 15 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-160600-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1049 AM CDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY
THIS AFTERNOON INTO EVENING AHEAD OF A COLD FRONT MOVING THROUGH
CENTRAL NEBRASKA. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR
SEVERE WEATHER...INCLUDING THE POTENTIAL FOR LARGE HAIL...DAMAGING
WINDS...FLOODING RAINFALL AND A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NON-SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE COLD FRONT AS
IT ADVANCES SOUTHEAST THROUGH THE AREA ON FRIDAY.

THERE WILL BE MORE CHANCES FOR THUNDERSTORMS FOR TUESDAY AND
WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EVENING.

In the hours before

Local storm report, Sep 15, 12:48 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1248 PM CDT THU SEP 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     HEAVY RAIN       2 W BLOOMFIELD          42.60N 97.69W
09/15/2016  M4.30 INCH       KNOX               NE   PUBLIC

            OCCURRED IN LESS THAN TWO HOURS WITH THE STORMS EARLIER
            TODAY.

&&

MEAD
Special weather statement, Sep 15, 3:16 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT THU SEP 15 2016

NEZ032-033-043-044-152045-
DODGE NE-COLFAX NE-STANTON NE-CUMING NE-
316 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STANTON...
NORTHWESTERN DODGE...SOUTHWESTERN CUMING AND NORTHERN COLFAX COUNTIES
UNTIL 345 PM CDT...

AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF CLARKSON...OR 24 MILES SOUTHEAST OF
NORFOLK...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSON...DODGE...HOWELLS...LEIGH...SNYDER...
MAPLE CREEK RECREATION AREA AND 10 MILES WEST OF WEST POINT.

LAT...LON 4158 9724 4174 9725 4189 9691 4171 9678
TIME...MOT...LOC 2016Z 232DEG 30KT 4178 9709

MEAD
Special weather statement, Sep 15, 3:38 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
338 PM CDT THU SEP 15 2016

IAZ055-NEZ044-045-052-152115-
HARRISON IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-
338 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...WESTERN
DOUGLAS...SOUTHEASTERN DODGE AND WASHINGTON COUNTIES UNTIL 415 PM
CDT...

AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WATERLOO...OR 13 MILES WEST OF OMAHA...MOVING NORTH AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTERN OMAHA...BLAIR...VALLEY...WATERLOO...KENNARD...ELKHORN...
BENNINGTON...WASHINGTON AND DESOTO BEND NATIONAL WILDLIFE REFUGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA NEAR MILE MARKER 167.
 HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 435 AND 450.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 108 AND 117.

LAT...LON 4121 9620 4127 9635 4163 9634 4155 9598
TIME...MOT...LOC 2037Z 193DEG 29KT 4127 9628

MEAD
Special weather statement, Sep 15, 4:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
404 PM CDT THU SEP 15 2016

IAZ055-069-NEZ045-052-053-152130-
HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-WASHINGTON NE-SARPY NE-
404 PM CDT THU SEP 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN POTTAWATTAMIE...DOUGLAS...SOUTHEASTERN WASHINGTON AND
NORTHWESTERN SARPY COUNTIES UNTIL 430 PM CDT...

AT 404 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 3 MILES SOUTH OF KENNARD TO NEAR ELKHORN.
MOVEMENT WAS NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OMAHA...BLAIR...MISSOURI VALLEY...FORT CALHOUN...WATERLOO...
KENNARD...MODALE...ELKHORN...CARTER LAKE...BENNINGTON...BOYS TOWN...
CRESCENT...MAGNOLIA...WASHINGTON...
DESOTO BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4172 9586 4131 9586 4117 9629 4148 9629
TIME...MOT...LOC 2104Z 231DEG 27KT 4142 9620 4128 9622

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 3:45 PM CDTFlash Flood WatchOAXHarrison, Monona, Shelby12 hr
Sep 15, 4:42 PM CDTTornado WarningOAXHarrison, Pottawattamie33 min
Sep 15, 4:49 PM CDTSevere Thunderstorm WarningOAXHarrison41 min
Sep 15, 5:09 PM CDTSevere Thunderstorm WarningOAXHarrison, Pottawattamie38 min
Sep 15, 5:50 PM CDTSpecial Weather StatementOAXMonona40 min
Sep 15, 6:06 PM CDTAreal Flood AdvisoryOAXMonona5 hr
Sep 15, 6:25 PM CDTSevere Thunderstorm WarningOAXMonona35 min
Sep 15, 6:34 PM CDTFlash Flood WarningOAXMonona4 hr
Sep 15, 6:44 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona46 min
Sep 15, 6:54 PM CDTFlash Flood WarningOAXHarrison, Monona4 hr
Sep 15, 3:16 PM CDTSpecial Weather StatementOAXColfax29 min
Sep 15, 3:38 PM CDTSpecial Weather StatementOAXDouglas, Washington37 min
Sep 15, 3:56 PM CDTTornado WarningOAXColfax, Cuming, Dodge, Stanton34 min
Sep 15, 4:04 PM CDTSpecial Weather StatementOAXDouglas26 min
Sep 15, 4:26 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge34 min
Sep 15, 4:30 PM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton30 min
Sep 15, 4:38 PM CDTTornado WarningOAXCuming37 min
Sep 15, 4:53 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston37 min
Sep 15, 4:55 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge, Stanton35 min
Sep 15, 5:00 PM CDTTornado WarningOAXBurt, Cuming30 min
Sep 15, 5:07 PM CDTSpecial Weather StatementOAXDodge23 min
Sep 15, 5:27 PM CDTSevere Thunderstorm WarningOAXBurt33 min
Sep 15, 5:29 PM CDTSpecial Weather StatementOAXDixon16 min
Sep 15, 5:32 PM CDTAreal Flood AdvisoryOAXBurt, Colfax, Cuming, Platte, Stanton, Thurston5 hr
Sep 15, 5:50 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton40 min
Sep 15, 6:14 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Washington46 min
Sep 15, 6:19 PM CDTFlash Flood WarningOAXColfax, Cuming, Stanton4 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.